Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 39, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 21, 2017, 7:45 PM EDT for Monroe County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2017, 7:45 PM EDT (23:45 UTC)
- Expired
- Mar 21, 2017, 8:28 PM EDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 8:00 PM EDT | TSTM WND DMG | Madisonville, TN | NUMEROUS TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 3:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WUUS54 KMRX 212345
SVRMRX
TNC123-220045-
/O.NEW.KMRX.SV.W.0039.170321T2345Z-170322T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
745 PM EDT TUE MAR 21 2017
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Monroe County in eastern Tennessee...
* Until 845 PM EDT
* At 745 PM EDT, severe thunderstorms were located along a line
extending from near Athens to Etowah, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sweetwater, Madisonville, Vonore, Tellico Plains, Citico Beach,
Coker Creek, Tariffville, McGee Carson Peninsula, Mount Vernon,
Citico, Bullet Creek and Fort Loudon S.p..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3528 8449 3533 8440 3559 8452 3566 8450
3567 8443 3564 8438 3567 8432 3562 8425
3559 8411 3554 8409 3556 8400 3549 8399
3549 8394 3541 8402 3530 8402 3525 8409
3524 8419 3527 8423 3521 8429 3520 8435
TIME...MOT...LOC 2345Z 275DEG 51KT 3553 8457 3534 8456
HAIL...1.00IN
WIND...60MPH
$$
05/MA2 follow-up statements
484
WWUS54 KMRX 220021
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
821 PM EDT TUE MAR 21 2017
TNC123-220045-
/O.CON.KMRX.SV.W.0039.000000T0000Z-170322T0045Z/
Monroe TN-
821 PM EDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR MONROE COUNTY...
At 820 PM EDT, severe thunderstorms were located along a line
extending from 14 miles west of Fontana Village to 12 miles west of
Town Of Santeetlah, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sweetwater, Madisonville, Vonore, Tellico Plains, Citico Beach,
Tariffville, McGee Carson Peninsula, Citico and Fort Loudon S.p..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3564 8438 3567 8432 3562 8425 3559 8411
3554 8409 3556 8400 3549 8399 3549 8394
3541 8402 3530 8402 3525 8409 3524 8419
3527 8423 3557 8451 3559 8452 3560 8451
TIME...MOT...LOC 0020Z 274DEG 39KT 3550 8407 3530 8408
HAIL...1.00IN
WIND...60MPH
$$
Moulton104
WWUS54 KMRX 220028
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
828 PM EDT TUE MAR 21 2017
TNC123-220038-
/O.CAN.KMRX.SV.W.0039.000000T0000Z-170322T0045Z/
Monroe TN-
828 PM EDT TUE MAR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southwestern North Carolina...and eastern Tennessee.
LAT...LON 3564 8438 3567 8432 3562 8425 3559 8411
3554 8409 3556 8400 3549 8399 3549 8394
3541 8402 3530 8402 3525 8409 3524 8419
3527 8423 3557 8451 3559 8452 3560 8451
TIME...MOT...LOC 0026Z 275DEG 51KT 3549 8396 3529 8397
$$
MoultonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 7:35 PM EDT, 10 minutes earlier.
Area forecast discussion, Mar 21, 7:35 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Morristown TN 735 PM EDT Tue Mar 21 2017 .Aviation...Severe thunderstorm watch remains in effect for TYS and CHA. Main concern is on-going severe weather. TYS and CHA are/will be experiecing high winds and possibly large hail. The convection will diminish after 01Z. Showers will continue through 03-04z. Upper forcing and instability moves east with drier air advecting into the region with clouds dissipating around daybreak to mid- morning Wednesday. VFR conditions anticipated for Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 52 64 43 58 / 80 10 10 20 Knoxville McGhee Tyson Airport, TN 46 59 39 57 / 70 0 10 10 Oak Ridge, TN 45 59 40 60 / 70 0 10 10 Tri Cities Airport, TN 41 56 30 58 / 30 0 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Mar 21, 3:25 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 325 PM EDT Tue Mar 21 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-221930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 325 PM EDT Tue Mar 21 2017 /225 PM CDT Tue Mar 21 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight ...Enhanced Risk of Severe Thunderstorms across southeast Tennessee and southwest North Carolina for late this Afternoon and early Evening... Thunderstorms will develop across the area this afternoon into this evening. Some of these storms will be severe...mainly in areas south of I40. Large hail and damaging straight-line winds will be the primary threats. Hail up to Golfball size and winds to 70 mph are possible with the stronger thunderstorms. The main time-frame for severe weather will be between 4 and 8 pm ET. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Mar 21, 7:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
719 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 E KINGSTON 35.87N 84.47W
03/21/2017 E1.00 INCH ROANE TN TRAINED SPOTTER
QUARTER SIZE HAIL
&&
MBLACKLocal storm report, Mar 21, 7:20 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL LOUDON 35.74N 84.36W
03/21/2017 E1.00 INCH LOUDON TN BROADCAST MEDIA
QUARTER SIZE HAIL
&&
MBLACKLocal storm report, Mar 21, 7:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
725 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 4 N LENOIR CITY 35.86N 84.27W
03/21/2017 E2.00 INCH LOUDON TN BROADCAST MEDIA
2 INCH HAIL
&&
MBLACKLocal storm report, Mar 21, 7:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 4 E KINGSTON 37.05N 82.84W
03/21/2017 E1.75 INCH LETCHER KY BROADCAST MEDIA
GOLF BALL SIZE HAIL ALONG BUTTERMILK ROAD
&&
MBLACKLocal storm report, Mar 21, 7:34 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG LENOIR CITY 35.80N 84.27W
03/21/2017 LOUDON TN TRAINED SPOTTER
TREES DOWN ALONG INTERSTATE
&&
MBLACKLocal storm report, Mar 21, 7:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
744 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CLEVELAND 35.18N 84.87W
03/21/2017 E2.50 INCH BRADLEY TN TRAINED SPOTTER
TENNIS BALL SIZE HAIL TOTAL CAR IN ROLLING HILLS NEAR
GOLF COURSE
&&
MBLACKThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:39 PM EDT | Special Weather Statement | MRX | Bledsoe, Marion, Rhea, Sequatchie | 51 min |
| Mar 21, 4:15 PM EDT | Special Weather Statement | MRX | Bradley | 45 min |
| Mar 21, 4:29 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Meigs | 61 min |
| Mar 21, 4:58 PM EDT | Special Weather Statement | MRX | Meigs | 47 min |
| Mar 21, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 39 min |
| Mar 21, 5:20 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 19 min |
| Mar 21, 5:21 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Meigs | 3 hr |
| Mar 21, 5:30 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 60 min |
| Mar 21, 6:12 PM EDT | Special Weather Statement | MRX | Loudon | 48 min |
| Mar 21, 6:18 PM EDT | Special Weather Statement | MRX | Bradley, McMinn, Polk | 42 min |
| Mar 21, 6:21 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 54 min |
| Mar 21, 6:27 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 48 min |
| Mar 21, 6:29 PM EDT | Areal Flood Advisory | MRX | Polk | 3 hr |
| Mar 21, 6:35 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 55 min |
| Mar 21, 6:38 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 52 min |
| Mar 21, 6:39 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 66 min |
| Mar 21, 6:50 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs, Rhea | 55 min |
| Mar 21, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 46 min |
| Mar 21, 6:55 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 52 min |
| Mar 21, 7:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 67 min |
| Mar 21, 7:23 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 46 min |
| Mar 21, 7:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 42 min |
| Mar 21, 7:38 PM EDT | Areal Flood Advisory | MRX | Bradley, McMinn, Meigs | 3 hr |
| Mar 21, 7:42 PM EDT | Areal Flood Advisory | MRX | Loudon, Roane | 3 hr |
| Mar 21, 7:55 PM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Loudon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.